MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Seroma (2069); Injury (2348); Disability (2371)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Device evaluated by mfr: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol ventrio st.It is alleged that on (b)(6) 2016, the patient had unspecified injuries related to a defect in the bard davol ventrio st, and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the bard davol ventrio st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d3, d4, d.6b (date of explant), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol ventrio st.It is alleged that on (b)(6) 2016, the patient had unspecified injuries related to a defect in the bard davol ventrio st and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the bard davol ventrio st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with complex incarcerated ventral incisional hernia thereby underwent open repair with the implant of ventrio st mesh.Per operative notes, ¿a bard ventrio st mesh was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with postoperative seroma of abdominal wound thereby underwent open repair with incision, drainage of seroma of abdominal wound.(b)(6) 2016 - patient was diagnosed with small bowel obstruction, chronic infected mesh, seroma, adhesion thereby underwent open repair with explant of ventrio st mesh.Per operative notes, ¿ventrio st mesh was removed.¿ (b)(6) 2016 - patient was diagnosed with abdomen with enterotomy in the lower abdomen, bowel perforation thereby underwent repair with abdominal washout and vac change.(b)(6) 2016 - patient underwent wound washout and vac replacement.(b)(6) 2017 - patient underwent wound washout and vac replacement.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8707709
Report Number1213643-2019-05136
Device Sequence Number2212409
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)170528(10)HUZD1852
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number5950080
Device Lot NumberHUZD1852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age54 YR
Patient SexMale